Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: PLEASE someone help me!
|princessn1 - Fri Dec 03, 2004 3:04 am||
I have a friend that is a singer and its her way of living (sings 3-4 days a week). About 1 year ago she found what she calls a "miracle" given to her by her doctor. it is called a medrol dose pack or also known as methylprednisolone pak. It come in this package and you are supposed to take 6 pills on the first day, 5 the next, 4 the next and so on until you finish. Well it was prescribed because she gets chronic bronchitis from smoking and then cries to the doctor that she wont be able to sing. so he gave it to her and said her voice would come back. So her voice came back like never before and she loves it! Now she wants it all the time and he gives her tons of refills on it. She doesnt even take it the way it was prescribed. she will have sometimes 3 on a day she sings and if she realy loses her voice she will have 6 on another day and then just stop and take some more a few days later when she needs to sing again. How can this be right? Im looking online for info on this drug and cannot find stories on anyone who has done what she is doing. I think she might be the first. Also what are the dangers. I can honestly tell you she has gone through over 15 paks in 2004 alone! Please help and by the way...i need to show her some evidence of what she is doing is wrong cause she refuses to listen. she says it not bad because her doctors says they are only 4mgs each and she only takes a little as needed. Please help!!!!!
|Theresa Jones, RN - Fri Dec 03, 2004 5:35 am||
I have never heard of predisone used for such a reason. Long term steroid use is generally used for chronic illnesses but has a wide array of side effects. Medication should only be used when necessary :( Coticosteroids may lower your resistance to infection and make infections harder to treat.
Side Effects that may occur when this drug is used for a prolonged period of time.
Abdominal or stomach pain or burning (continuing)
bloody or black, tarry stools
changes in vision
filling or rounding out of the face
muscle cramps or pain
pain in arms, back, hips, legs, ribs, or shoulders
pitting, scarring, or depression of skin at place of injection
reddish purple lines on arms, face, groin, legs, or trunk
redness of eyes
sensitivity of eyes to light
stunting of growth (in children)
swelling of feet or lower legs
tearing of eyes
thin, shiny skin
trouble in sleeping
unusual increase in hair growth
unusual tiredness or weakness
weight gain (rapid)
wounds that will not heal
Again, medications should only be used when necessary!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.